Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 39, NWS Miami, FL

May 12, 2025Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 12, 2025, 5:54 AM EDT for Miami-Dade County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2025, 5:54 AM EDT (09:54 UTC)
Expired
May 12, 2025, 6:15 AM EDT
In force
21 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 25 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2025-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2025-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
726 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

397 
WUUS52 KMFL 120954
SVRMFL
FLC086-121015-
/O.NEW.KMFL.SV.W.0039.250512T0954Z-250512T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
554 AM EDT Mon May 12 2025

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Miami-Dade County in southeastern Florida...

* Until 615 AM EDT.

* At 554 AM EDT, a severe thunderstorm was located near Royal Palm
  Ranger, or near Homestead General Airport, moving northeast at 15
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Homestead, Homestead General Airport, The Redland, Florida City,
  Royal Palm Ranger, Princeton, and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2535 8059 2544 8077 2567 8068 2554 8042
TIME...MOT...LOC 0954Z 208DEG 13KT 2546 8065 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:58 AM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 12, 2:58 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Miami FL
258 AM EDT Mon May 12 2025

...New LONG TERM...

.SHORT TERM...
(Today through Tuesday)
Issued at 110 AM EDT Mon May 12 2025

Extremely wet start to the work-week across South FL with some much
needed rainfall on its way. A surface and upper low over the deep
south US this morning will slowly lift up towards the MS valley
later today into tomorrow. Meanwhile, a surface front associated
with this system is over the eastern Gulf early this morning and
will very slowly crawl eastward over the next couple days likely not
completely clearing SE FL until late Tuesday night or early
Wednesday. Deep moisture ahead of this frontal boundary with PWAT
values of 2.0-2.2 inches are expected. Waves of showers and
thunderstorms will impact South FL today and tomorrow, with the
heaviest rainfall expected this afternoon through late tonight. High
rainfall rates and training of storms will create a flooding risk
over all of South FL, but specifically concerned for the east coast
metro in the typical poor drainage locations. Forecast overall is
calling for 3-6 inches of rain through Tuesday, however localized
higher amounts in excess of 8 inches is possible. Latest HREF
ensemble localized probability matched mean continues to show the
possibility of 10+ inches in 24 hours over portions of the metro.
While not focusing too precisely on the location of these higher
amounts in the matched mean, it does present a troubling signal that
some locations in South FL will have the potential of realizing
these higher extreme amounts. A Flood Watch remains in effect for
all of South FL from this morning through Tuesday morning.

While the flood risk is the primary threat today, there is also a
marginal severe threat today. Forecast soundings show 30-40 kt mid
level flow and some slight veering at the lowest levels. If there
are any breaks today and we can achieve some heating and
destabilization, a few stronger cells are possible with wind gusts
approaching severe limits. An isolated tornado also can't be ruled
out.

While W/NW sections of the forecast area should clear out on
Tuesday, with the frontal boundary lingering for much of the day
along SE FL, expected scattered showers and thunderstorms to
continue along the coast and the far southern peninsula through much
of the day.

Rain and cloud cover will keeps temps cooler today with afternoon
highs only reaching the low to mid 80s. Low temps tonight will be in
the upper 60s to lower 70s. Warmer temps are expected on Tuesday
especially over inland and SW FL where more clearing will start to
occur. High temps on Tuesday will range from the low to mid 80s
along the Atlantic coast, to upper 80s over inland and SW FL.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 257 AM EDT Mon May 12 2025

Surface high pressure and mid-level ridging will begin to build over
the Florida peninsula on Wednesday, ushering in a prolonged
period of dry and hot weather for South Florida. Generally
southerly flow will advect an exceptionally dry air mass over the
region through the latter half of the week, with PWATs dropping
below an inch, well below the 10th percentile for this time of the
year. With subsidence helping to limit cloud coverage and any
convective development, temperatures will gradually warm up
through the extended period. Highs could peak in the lower 90s
Wednesday and Thursday, and reach the mid to upper 90s over the
weekend. Heat indices will also climb over the weekend,
potentially reaching the triple digits across southwest/interior
Florida Saturday and Sunday.

&&

.AVIATION...
(06Z TAFS)
Issued at 110 AM EDT Mon May 12 2025

Periods of showers and thunderstorms are expected today and
tonight which may result in flight restrictions in the form of
brief IFR/LIFR ceilings and lower visibilities. Thunderstorms may
also result in chaotic winds near the terminals. Outside of
thunderstorms, SE winds 10-15 kts with gusts of 20-25 kts with
prevailing SCT to BKN MVFR ceilings.

&&

.MARINE...
Issued at 110 AM EDT Mon May 12 2025

A moderate to fresh southeasterly flow is expected today before
becoming a gentle to moderate south to W/SW (Gulf waters) breeze on
Tuesday as a frontal boundary slowly crosses the area. Numerous
showers and thunderstorms are expected today and tonight which may
result in locally hazardous winds and seas. Conditions improve over
the Gulf waters on Tuesday however thunderstorms in the Atlantic
waters will continue through at least late Tuesday. Outside of
thunderstorms, seas will be 2-3 ft today in the Gulf and 2-4 ft in
the Atlantic. Seas subside to 2 ft or less by the end of Tuesday.

&&

.BEACHES...
Issued at 110 AM EDT Mon May 12 2025

A moderate SE flow will result in a high risk of rip currents for
the Atlantic beaches through this evening. Conditions are expected
to improve on Tuesday, but may remain elevated at the Palm Beaches.
Collier beaches may also see an elevated risk on Tuesday as onshore
flow returns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            84  74  85  71 /  70  70  60  20
West Kendall     85  72  88  68 /  80  70  60  20
Opa-Locka        85  74  88  71 /  70  70  60  20
Homestead        85  73  87  70 /  80  70  60  30
Fort Lauderdale  83  73  84  70 /  70  70  70  30
N Ft Lauderdale  83  73  85  69 /  70  70  70  20
Pembroke Pines   87  75  89  72 /  70  70  60  20
West Palm Beach  82  71  85  69 /  80  80  60  20
Boca Raton       85  72  87  69 /  80  80  60  30
Naples           84  73  85  70 /  80  50  20   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Tuesday morning for FLZ063-066>075-168-
     172>174.

     High Rip Current Risk through this evening for FLZ168-172-173.

AM...None.
GM...None.
&&

SHORT TERM...CMF
LONG TERM....ATV
AVIATION...CMF

In the hours before

Special weather statement, May 12, 5:46 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Miami FL
546 AM EDT Mon May 12 2025

FLZ073-074-173-174-121015-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
546 AM EDT Mon May 12 2025

...A strong thunderstorm will impact portions of southern Miami-Dade
County through 615 AM EDT...

At 546 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Royal
Palm Ranger, or 7 miles southwest of Homestead General Airport,
moving northeast at 20 mph.

HAZARD...Funnel clouds and wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Naranja, Royal Palm Ranger, Leisure City, Princeton, and Everglades
National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2530 8058 2539 8078 2566 8069 2553 8041
TIME...MOT...LOC 0946Z 215DEG 16KT 2543 8064

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:48 PM EDTSpecial Marine WarningMFL57 min
May 12, 12:39 AM EDTSpecial Marine WarningMFL36 min
May 12, 1:37 AM EDTAreal Flood AdvisoryMFLCollier82 min
May 12, 3:08 AM EDTAreal Flood AdvisoryMFLMiami-Dade80 min
May 12, 3:29 AM EDTAreal Flood AdvisoryMFLMiami-Dade59 min
May 12, 4:48 AM EDTAreal Flood AdvisoryMFLPalm Beach117 min
May 12, 5:46 AM EDTSpecial Weather StatementMFLMiami-Dade29 min
May 12, 6:55 AM EDTSpecial Marine WarningMFL50 min
May 12, 7:50 AM EDTSpecial Marine WarningMFL40 min
May 12, 8:17 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade118 min
May 12, 8:32 AM EDTSpecial Marine WarningMFL43 min
May 12, 8:54 AM EDTSpecial Marine WarningMFL51 min
May 12, 10:34 AM EDTSpecial Marine WarningMFL41 min
May 12, 11:45 AM EDTSpecial Marine WarningMFL30 min
May 12, 3:47 PM EDTSpecial Marine WarningMFL43 min
May 12, 3:50 PM EDTSpecial Weather StatementMFLGlades25 min
May 12, 4:00 PM EDTSpecial Marine WarningMFL60 min
May 12, 4:44 PM EDTSpecial Marine WarningMFL31 min
May 12, 4:54 PM EDTSpecial Weather StatementMFLBroward, Palm Beach51 min
May 12, 5:00 PM EDTSpecial Weather StatementMFLMonroe45 min
May 12, 5:13 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
May 12, 5:27 PM EDTSpecial Marine WarningMFL48 min
May 12, 5:34 PM EDTSpecial Weather StatementMFLMiami-Dade56 min
May 12, 5:49 PM EDTSpecial Marine WarningMFL41 min
May 12, 5:50 PM EDTSpecial Weather StatementMFLPalm Beach40 min
May 12, 5:53 PM EDTSpecial Weather StatementMFLBroward, Palm Beach67 min
May 12, 6:06 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade, Palm Beach3 hr
May 12, 6:22 PM EDTSevere Thunderstorm WarningMFLPalm Beach23 min
May 12, 6:26 PM EDTSpecial Marine WarningMFL34 min
May 12, 6:32 PM EDTSpecial Weather StatementMFLMiami-Dade43 min
May 12, 6:47 PM EDTSpecial Marine WarningMFL43 min
May 12, 7:13 PM EDTSpecial Weather StatementMFLPalm Beach47 min
May 12, 7:16 PM EDTAreal Flood AdvisoryMFLPalm Beach104 min
May 12, 7:24 PM EDTTornado WarningMFLPalm Beach36 min
May 12, 7:27 PM EDTSpecial Marine WarningMFL33 min
May 12, 7:45 PM EDTSpecial Marine WarningMFL45 min
May 12, 7:52 PM EDTSpecial Marine WarningMFL38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.